MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. SILEX SACROILIAC JOINT FUSION SYSTEM; SACROILIAC JOINT FIXATION / SACROILIAC JOINT FUSION

X-SPINE SYSTEMS, INC. SILEX SACROILIAC JOINT FUSION SYSTEM; SACROILIAC JOINT FIXATION / SACROILIAC JOINT FUSION
Model Number X079-0053
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2019, a complainant submitted a report of an event in which a right-angle curette was broken during a surgical procedure on (b)(6) 2019.The fractured portion of the curette was not recovered.There were no other reported complications.The complainant indicated that the patient is doing fine.The complainant provided minimal details regarding the event.Requests for information have been sent to the complainant for further detail.A follow-up mdr will be submitted following receipt of additional information.
 
Event or Problem Description
On (b)(6) 2019, a complainant submitted a report of an event in which a right-angle curette was broken during a surgical procedure on (b)(6) 2019.The fractured portion of the curette was not recovered.There were no other reported complications.The complainant indicated that the patient is doing fine.
 
Event or Problem Description
Follow-up report for 3005031160-2019-00039.
 
Additional Manufacturer Narrative
This is a follow-up mdr for 3005031160-2019-00039.The device was returned for complaint assessment.The cutting portion of the right-angled curette was fractured distal to the right angle of the instrument shaft.The shaft of the right-angle curette was bent out of alignment with the instrument handle.A dhr review was performed and there were no manufacturing anomalies identified.The device met all required specifications prior to being initially released to distributable inventory.If the right-angle curette was rotated with excessive force it may result in the cutting portion at the distal end of the instrument fracturing.The right-angle curette is used to decorticate the joint space between the iliac and sacrum.If the distal portion of the right-angle curette is not appropriately positioned in the sacroiliac joint prior to rotating the instrument, it can cause excessive force to the tip of the instrument resulting in a fracture.

Brand Name
SILEX SACROILIAC JOINT FUSION SYSTEM
Common Device Name
SACROILIAC JOINT FIXATION / SACROILIAC JOINT FUSION
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8891062
Report Number3005031160-2019-00039
Device Sequence Number189204
Product Code HTF
UDI-Device IdentifierM697X07900531
UDI-PublicM697X07900531
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K140079
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX079-0053
Device Lot NumberXS145628A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1